Return to program book search
Dermatologic Management of the Immunosuppressed: From Rapamycin Rash to Wiskott-Aldrich Syndrome (WAS) Dermatitis
Tuesday, March 25
7:15 AM - 8:45 AM
Oscar Colegio, MD, PhD, FAAD
Following this course, the attendee should be able to:
- Correlate the type of cutaneous reaction and its time of onset with individual immunosuppressants used after transplantation.
- Compare the skin changes commonly seen in iatrogenic, primary and acquired immunodeficiencies.
More than 500,000 people have received a transplanted organ in the US and ~27,000 additional transplants are performed yearly. Among these transplant recipients >70% experience medication-induced non-malignant skin changes. In addition to the iatrogenic immunosuppressed, there are ~255,000 people with primary immunodeficiencies and >1 million people with HIV in the US. In this session, a time-course of cutaneous side effects associated with commonly used immunosuppressants will be reviewed. Correlations will be made with primary and acquired immunodeficiencies. Management strategies will be presented. This session is designed for a broad audience, from practicing dermatologists to residents.